Texas, 2008Hurricane and Tornado in Texas, September 13, 2008
September 13, 2008 · NWS SHV · 21 events in 20 counties and zones
Hurricane Ike came onshore across extreme southeast Texas during the late night hours of September 12th and the pre-dawn hours of September 13th. The storm made good progress northward during the day of September 13th and brought Tropical Storm force winds to much of northeast Texas and northwest Louisiana and extreme southwest Arkansas.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $10 million
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Ike came onshore across extreme southeast Texas during the late night hours of September 12th and the pre-dawn hours of September 13th. The storm made good progress northward during the day of September 13th and brought Tropical Storm force winds to much of northeast Texas and northwest Louisiana and extreme southwest Arkansas. The storm produced widespread downed trees and power lines along with structural damage either from the winds or from downed trees which fell on top of structures. Power outages were widespread across a three state area of northeast Texas, northwest Louisiana and southwest Arkansas. Southwest Electric Power Company (SWEPCO) which provides electricity to a good portion of northeast Texas, northwest Louisiana and southwest Arkansas said that the number of outages peaked at 187,000 customers. Additional power companies were called in from far away as Indiana and Michigan to deal with the numerous power outages. This was the second most number of outages at one time reported in SWEPCO's 96 year history. The most number of outages was 234,000 during the ice storm of December 13th, 2000. The number of power outages in association with Hurricane Ike topped the September 2005 recovery from Hurricane Rita by nearly 1000 customers. The storm also produced tornadoes across portions of north central Louisiana as well as south central Arkansas and east central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 13, 4:41 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Sep 13, 4:41 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
541 AM CDT SAT SEP 13 2008
.DISCUSSION...
HURRICANE IKE MADE LANDFALL OVER GLS BAY EARLY THIS MORNING AS A STRONG
CAT 2 HURRICANE...AS IS EXPECTED TO LIFT N ACROSS E TX THROUGH MUCH OF
THE DAY. DID NOT MAKE ANY CHANGES TO THE CURRENT INLAND WARNINGS...ALTHOUGH
I DID MAKE A NEW INLAND TROPICAL WIND WARNING SET TO BEGIN AT NOON
/TIL 7PM/ FOR THE 5 DEEP E TX COUNTIES CURRENTLY UNDER THE INLAND
HURRICANE WIND WARNING...AS IKE WILL CONTINUE TO WEAKEN OVER LAND AS
HE APPROACHES THE WRN PART OF E TX. WIND GUSTS HAVE STRUGGLED TO REACH
HURRICANE FORCE JUST AWAY FROM THE CENTER...WITH MOST GUSTS REPORTED
NEAR THE COAST. PER THE WIND RADIUS GUIDANCE FROM NHC...HAVE SHORTENED
THE DURATION TIME ON THE INLAND TROPICAL STORM WIND WARNING TO
MIDNIGHT...AS THE STORM SHOULD WEAKEN TO A DEPRESSION BY THIS TIME AS
HE IS EXPECTED TO BE CENTERED JUST W OF TXK BY 6Z. ALSO ADDED A WIND
ADV. FOR SE OK/SW AR TODAY/TONIGHT FOR SUSTAINED WINDS INCREASING TO
25-35 MPH WITH GUSTS AS HIGH AS 50 MPH BY THIS AFTERNOON/EVENING. WILL
ALLOW LATER SHIFTS TO CANCEL THE INLAND WARNINGS AS NEEDED AND REPLACE
WITH WIND ADVISORIES...AS IKE CONTINUES TO WEAKEN OVER THE FORECAST AREA.
THE 00Z GFS RUN CAME IN NEARLY IDENTICAL TO THE NHC TRACK...AND THE
CONSISTENT ECMWF...LIFTING IKE NWD ACROSS E TX AND INTO SE OK/AW AR
AFTER 6Z...BEFORE ACCELERATING THE REMNANTS NE ACROSS WCNTRL AR BY
12Z. THE MAIN CONCERN FROM IKE WILL BE THE VERY STRONG WINDS/ISOLATED
TORNADO THREAT...GIVEN THE VERY STRONG SHEAR NEAR AND EAST OF THE
CENTER. SHOULD THE ERN SECTIONS OF SCNTRL AR/NCNTRL LA GET MUCH IN THE
WAY OF INSULATION TODAY...WHICH I THINK THEY WILL...HELICITY VALUES
WILL INCREASE CONSIDERABLY TO SUPPORT THE TORNADO THREAT. GIVEN PW/S
OF 2.25-2.5+ AHEAD OF IKE...VERY HEAVY RAINFALL AND THE POTENTIAL FOR
FLASH FLOODING WILL INCREASE ESPECIALLY OVER E TX/SE OK/SW AR/WCNTRL
LA...WITH AMOUNTS OF 4-6 LIKELY...WITH ISOLATED AMOUNTS UP TO 10
POSSIBLE WHERE ANY CELL TRAINING OCCURS. HOWEVER...GRADUAL NWD MOTION
/UNLIKE GUSTAV/ MAY HELP LIMIT THE OVERALL FLASH FLOOD THREAT. BUT
SOILS REMAIN VERY SATURATED IN WAKE OF THE EXCESSIVE RAINFALL FROM
GUSTAV...THUS THE STRONG WINDS WILL LIKELY UPROOT NUMEROUS TREES/POWER
LINES AREAWIDE.
BELIEVE THAT THE FLASH FLOOD THREAT WILL QUICKLY DIMINISH BY SUNDAY
MORNING...AS THE REMNANTS OF IKE RACE NE INTO NRN AR/MID MS VALLEY. SW
QUADRANT WILL BECOME QUICKLY DRY-SLOTTED...THUS ENDING THE FLOOD
THREAT AHEAD OF THE ATTENDANT COLD FRONT THAT WILL DIG SE THROUGH THE
REGION SUNDAY. THUS...HAVE TAPERED OFF POPS CONSIDERABLY FROM NW TO SE
DURING THE DAY...AND WILL ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT
4 AM AS SCHEDULED. THERE MAY BE AN ISOLATED HEAVY RAIN THREAT OVER THE
SRN/ERN SECTIONS OF NCNTRL LA THROUGH EARLY AFTERNOON ALONG/AHEAD OF
THE FRONT...BUT CONFIDENCE JUST ISN/T HIGH ENOUGH ATTM TO CONTINUE THE
WATCH...GIVEN THE EXTENSIVE DRY SLOTTING ALOFT.
MUCH COOLER/DRIER AIR WILL BUILD SEWRD SUNDAY AFTERNOON/NIGHT...WITH
THE GFS CONTINUING TO ADVERTISE 850MB TEMPS OF 8-10C BUILDING SWD INTO
THE LOWER MS VALLEY BEHIND THE FRONT. BELOW NORMAL TEMPS/DRY
CONDITIONS ARE EXPECTED THROUGHOUT THE REMAINDER OF THE EXTENDED UNDER
THE DRY NW FLOW ALOFT...WHICH WILL BE GOOD FOR CLEANUP EFFORTS IN WAKE
OF IKE.
ENTIRE SUITE OF PRODUCTS HAVE BEEN UPDATED/SENT...SORRY FOR THE DELAY.
PRELIMS TO FOLLOW BELOW...
15
&&
.AVIATION...
TERMINAL CONDITIONS WILL CONTINUE TO DETERIORATE AS HURRICANE IKE
CONTINUES TO MOVE NORTH NORTHWEST FROM THE SE TX GULF COAST. EXPECT
TROPICAL STORM FORCE WINDS WILL INLAND WITH THE STORM ALONG WITH
HURRICANE FORCE WINDS WELL INLAND TO AT LEAST THE LFK TERMINAL LATER
TODAY. ISOLATED TORNADOES WILL BE POSSIBLE TO THE NORTHEAST AND EAST
OF THE CENTER...SPECIFICALLY AFFECTING THE SHV/MLU TERMINALS LATER
TODAY AS WELL. 13 FOR /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 83 76 83 65 82 / 100 100 60 20 10
MLU 87 77 83 64 81 / 70 80 70 30 10
DEQ 84 71 82 59 80 / 100 100 40 10 10
TXK 83 73 83 61 81 / 100 100 50 10 10
ELD 86 76 83 62 81 / 80 90 70 20 10
TYR 82 75 85 62 81 / 100 100 30 10 10
GGG 82 75 84 63 81 / 100 100 30 10 10
LFK 82 77 86 65 83 / 100 90 50 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: ARZ070.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-071>073.
LA...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES: LAZ001>004-010>012-017>020-022.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
LAZ005-006-013-014-021.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
OKZ077.
WIND ADVISORY UNTIL 4 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...TROPICAL STORM WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-150-151-153.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
TROPICAL STORM WIND WARNING FROM NOON TODAY TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: TXZ149-152-165>167.
HURRICANE WIND WARNING UNTIL NOON CDT TODAY FOR THE FOLLOWING
ZONES: TXZ149-152-165>167.
&&
15/06Hazardous weather outlook, Sep 13, 5:00 AM CST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT SEP 13 2008
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT SEP 13 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
HURRICANE IKE HAS MADE LANDFALL OVER GALVESTON BAY THIS MORNING...AND
WILL CONTINUE TO MOVE NORTH ACROSS EAST TEXAS TODAY AND TONIGHT.
HURRICANE FORCE WINDS WILL SPREAD INTO PORTIONS OF DEEP EAST TEXAS
LATER THIS MORNING BEFORE IKE WEAKENS TO A STRONG TROPICAL STORM
AROUND MIDDAY. HOWEVER...GIVEN THE LARGE WIND FIELD AROUND THE CENTER
OF CIRCULATION...A LARGE AREA OF TROPICAL STORM FORCE WINDS
WILL BEGIN TO SPREAD ACROSS MUCH OF EAST TEXAS AND NORTH LOUISIANA
THIS MORNING...WITH SUSTAINED WIND SPEEDS OF 35 TO 45 MPH...WITH
FREQUENT GUSTS POSSIBLY NEARING AS HIGH AS 70 MPH. WIDESPREAD TREE...
POWER LINE...AND SOME STRUCTURAL DAMAGE WILL BE LIKELY OVER EAST
TEXAS AND NORTH LOUISIANA...GENERALLY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR. ISOLATED TORNADOES WILL ALSO BE POSSIBLE
AREAWIDE TODAY NEAR AND EAST OF THE CENTER OF CIRCULATION. ANY
TORNADOES THAT DO SPAWN WILL BE RAIN WRAPPED AND FAST MOVING...THUS
AREA RESIDENTS MAY HAVE VERY LITTLE IF ANY WARNING TO PREPARE FOR
THESE POSSIBILITIES.
IN ADDITION TO THE DAMAGING WIND AND ISOLATED TORNADO THREAT...VERY
HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING WILL EXIST TODAY
AND TONIGHT OVER ALL OF THE FOUR STATE REGION. RAINFALL AMOUNTS OF 4
TO 6 INCHES...WITH ISOLATED AMOUNTS OF UP TO 10 INCHES...WILL BE
POSSIBLE OVER ALL OF EAST TEXAS...SOUTHEAST OKLAHOMA...ADJACENT
SOUTHWEST ARKANSAS...AND WESTERN LOUISIANA. AMOUNTS OF 2 TO 4
INCHES...WITH ISOLATED AMOUNTS OF 6 INCHES...WILL BE POSSIBLE
FARTHER EAST ACROSS SOUTHCENTRAL ARKANSAS AND THE EASTERN
SECTIONS OF NORTHCENTRAL LOUISIANA.
THE DAMAGING WIND...ISOLATED TORNADO...AND HEAVY RAIN THREAT WILL
BEGIN TO DIMINISH LATE TONIGHT AS IKE WEAKENS CONSIDERABLY AS HE
MOVES INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
ONGOING ACROSS SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND NORTH
LOUISIANA SUNDAY MORNING...ALONG AND AHEAD OF A COLD FRONT WHICH WILL
SHIFT SOUTHEAST INTO THE REGION BEHIND THE REMNANTS OF IKE AS HE
ACCELERATES NORTHEAST INTO THE MID MISSISSIPPI AND OHIO VALLEY.
BRIEF HEAVY RAINFALL AND AN ISOLATED FLASH FLOOD THREAT WILL EXIST
MAINLY OVER PORTIONS OF NORTH LOUISIANA SUNDAY...BUT COOLER AND
DRIER AIR WILL HELP TAPER THESE SHOWERS AND ISOLATED THUNDERSTORMS
FROM NORTHWEST TO SOUTHEAST DURING THE DAY. LOOK FOR ANY RESIDUAL
SHOWERS TO DIMINISH ACROSS NORTH LOUISIANA SUNDAY NIGHT...WITH DRY
AND MILD CONDITIONS EXPECTED THROUGHOUT MUCH OF THIS NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...WILL BE NEEDED TODAY AND TONIGHT.
15
In the hours before
Local storm report, Sep 13, 5:56 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
656 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM HURRICANE LUFKIN 31.33N 94.73W
09/13/2008 ANGELINA TX ASOS
MEASURED GUST OF 53 MPH AT LUFKIN ASOS
&&
12Local storm report, Sep 13, 6:34 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 AM CDT SAT SEP 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM HURRICANE LUFKIN 31.33N 94.73W
09/13/2008 ANGELINA TX ASOS
MEASURED WIND GUST OF 55 MPH AT THE LUFKIN AIRPORT ASOS
&&
MBERRYEvent by event
15 tropical storm, 5 hurricane (typhoon), 1 tornado. Local standard time, as filed.
Hurricane (Typhoon), Angelina
- When
- September 13, 6:55 AM CST to 12:00 PM CST
- Where
- Angelina forecast zone
- Category
- 1
- Reported by
- ASOS
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
A wind gust of 69 mph was measured at the Lufkin, Texas ASOS before the sensor went out due to a power failure. Stronger winds sustained near 74 mph with higher gusts likely effected portions of Angelina County however the wind equipment at the Lufkin airport was inoperable at the time.
Hurricane (Typhoon), Nacogdoches
- When
- September 13, 7:00 AM CST to 12:00 PM CST
- Where
- Nacogdoches forecast zone
- Category
- 1
- Property damage
- $1.5 million
- Reported by
- Broadcast Media
- Coordinates
- 31.616, -94.616 (the zone’s center; the record gives no point)
Hurricane force winds sustained near 74 mph with higher gusts buffeted much of Nacogdoches County throughout the morning of September 13th. Damage was widespread across the county with numerous trees and power lines downed. Power outages were widespread as well with many residents without power during the height of the storm and well after the storm. A tree fell on a house on South Street in the town of Nacogdoches, Texas but no injuries were reported. Up to 100 roads were impassable during the height of the storm with another 600 containing scattered debris. Providing assistance with the cleanup and aid were 35 National Guardsman and 24 state troopers furnished by the Department of Public Safety. Another tree was downed on a home in Garrison, Texas but no injuries were reported.
Hurricane (Typhoon), San Augustine
- When
- September 13, 7:00 AM CST to 12:00 PM CST
- Where
- San Augustine forecast zone
- Category
- 1
- Property damage
- $500,000
- Reported by
- Law Enforcement
- Coordinates
- 31.394, -94.168 (the zone’s center; the record gives no point)
Hurricane force winds sustained near 74 mph resulted in widespread damage from trees and power lines downed throughout the entire county. Many streets were impassable during the height of the storm with power outages widespread as well. One car was reported damaged by a falling tree.
Hurricane (Typhoon), Sabine
- When
- September 13, 7:00 AM CST to 12:00 PM CST
- Where
- Sabine forecast zone
- Category
- 1
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 31.343, -93.852 (the zone’s center; the record gives no point)
Hurricane force winds resulted in widespread trees and power lines downed throughout the county. Power outages were widespread as well with numerous residents without power during the height of the storm and well after the storm.
Tornado, Nacogdoches
- When
- September 13, 7:21 AM CST to 7:22 AM CST
- Where
- Nacogdoches County, 1.35 mi SSE of Woden to 1.15 mi SSE of Woden
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 75 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.482, -94.520
A roof was ripped off a metal building and insulation was strewn into trees. Minor damage was observed to a trailer 1/8th of a mile southeast where the weak EF0 tornado first touched down. Several trees were damaged about 1/8th of a mile northwest of the circulation center.
Hurricane (Typhoon), Cherokee
- When
- September 13, 8:00 AM CST to 12:00 PM CST
- Where
- Cherokee forecast zone
- Category
- 1
- Property damage
- $750,000
- Reported by
- Broadcast Media
- Coordinates
- 31.837, -95.165 (the zone’s center; the record gives no point)
Hurricane force winds resulted in widespread trees and power lines downed throughout the county. Power outages were widespread as well with numerous residents without power during the height of the storm and well after the storm. The True Value store in Jacksonville, Texas on U.S. Hwy. 79 east sustained heavy damage when a storage shed toppled on its side and ripped concrete anchors from the ground. Virtually every road was blocked at one point in time from fallen trees in the Jacksonville area. Both residential and commercial structures in the town of Rusk suffered damage ranging from blown-off trim to lost roofs. A large oak tree landed on a home located along U.S. Hwy 69. A restaurant and an adjacent building on North Main Street in Rusk caught the brunt of the storm when high winds peeled off both buildings roofs. There were no report of injuries.
Tropical Storm, Shelby
- When
- September 13, 8:00 AM CST to 2:00 PM CST
- Where
- Shelby forecast zone
- Property damage
- $400,000
- Reported by
- Law Enforcement
- Coordinates
- 31.792, -94.145 (the zone’s center; the record gives no point)
Tropical storm force winds resulted in widespread trees and power lines downed throughout the county. Power outages were widespread as well with numerous residents without power during the height of the storm and well after the storm. A home was hit by fallen trees on County Road 1021 and a mobile home was crushed by a tree on FM. 138. Another tree fell across a mobile home in Joaquin, Texas but no injuries were reported.
Tropical Storm, Rusk
- When
- September 13, 9:00 AM CST to 5:00 PM CST
- Where
- Rusk forecast zone
- Property damage
- $400,000
- Reported by
- Law Enforcement
- Coordinates
- 32.108, -94.762 (the zone’s center; the record gives no point)
Tropical storm force winds in association with the remnants of Hurricane Ike battered all of Rusk County on September 13th. Trees were downed all across the county with widespread power poles and lines down as well. Numerous power outages were reported during the height of the storm and well after the storm had passed. A tree reportedly fell on a truck in Overton, Texas. Another tree fell on top of a home near Hwy. 42 in the New London area.
Tropical Storm, Panola
- When
- September 13, 10:00 AM CST to 4:00 PM CST
- Where
- Panola forecast zone
- Property damage
- $400,000
- Reported by
- Amateur Radio
- Coordinates
- 32.162, -94.306 (the zone’s center; the record gives no point)
Tropical storm force winds associated with Ike resulted in widespread tree and power line damage throughout the entire county. Numerous roads were impassible from downed trees and power lines. Power outages were widespread as well with many Panola County residents without power during the height of the storm and well after. An amateur weather station positioned 15 feet above the ground measured a wind gust of 85 mph near Lake Murvaul. A roof was blown off a home along with several trees downed in the community of Rock Hill. Elsewhere, the roof from a dugout/locker room collapsed where the Panola College baseball team practices. A tree also fell on an 18-wheeler truck but no injuries were reported. Over 100 trees were removed off of roadways throughout the county.
Tropical Storm, Smith
- When
- September 13, 10:00 AM CST to 6:00 PM CST
- Where
- Smith forecast zone
- Injuries
- 2 direct, 0 indirect
- Property damage
- $2.0 million
- Reported by
- Public
- Coordinates
- 32.375, -95.269 (the zone’s center; the record gives no point)
Tropical storm force winds resulted in numerous trees and power lines downed throughout the county. Trees were reported down on Rhones Quarter Road between the towns of Whitehouse and Tyler, Texas. Power outages were widespread as well resulting from all the downed trees and trees across power lines. Some roads across the county were impassable. A tree was downed on a home on Glenview Avenue near the University of Tyler Texas Campus. One occupant was reported trapped inside and had minor injuries. At one point in time...over 100 roads were blocked by fallen trees in the city of Tyler, Texas alone. Several homes were destroyed and several more heavily damaged as trees fell across the county. One tree injured a person in a car as well. 12 homes were reported damaged by trees with 2 being destroyed and one commercial building destroyed in Troup, Texas. Another tree destroyed a mobile home on Farm to Market Road 344 in Smith County. There were 58 locations across the county where power lines were downed. In Lindale, Texas, a tree fell across a mobile home crushing the roof and damaging much of the contents inside. Another tree fell across a home on FM. 16 east of Lindale.
Tropical Storm, Harrison
- When
- September 13, 10:00 AM CST to 6:00 PM CST
- Where
- Harrison forecast zone
- Property damage
- $400,000
- Reported by
- Law Enforcement
- Coordinates
- 32.548, -94.371 (the zone’s center; the record gives no point)
The remnants of Hurricane Ike resulted in numerous trees and power lines downed across the entire county. Power outages were widespread as well with numerous residents without power during the height of the storm and well after the storm had passed. Some large trees were reported downed along Old Town Road southwest of Waskom, Texas. Other large trees were downed on Hwy. 80 blocking the highway in the town of Waskom. Two homes on Whaley Avenue were struck by fallen trees in the town of Marshall, Texas. A mobile home had its roof removed along FM 450 near Wells Road. Another mobile home was split in two in a trailer park east of Hallsvile, Texas.
Tropical Storm, Gregg
- When
- September 13, 10:00 AM CST to 6:00 PM CST
- Where
- Gregg forecast zone
- Property damage
- $1.0 million
- Reported by
- Law Enforcement
- Coordinates
- 32.481, -94.817 (the zone’s center; the record gives no point)
The remnants of Hurricane Ike resulted in Tropical Storm force wind gusts being reported at the Gregg County Airport. The airport reported a 56 mph wind gust before the ASOS equipment lost power. Numerous trees and power lines were downed across the county with power outages widespread as well. One tree was downed on a home in Gladewater, Texas. No injuries were reported. The wind blew the siding off the old Wiseman Furniture building on the corner of Gay and Hwy. 271 along with all the windows blown out causing significant water damage inside the building. In Longview, Texas alone, over 82 power poles were broken along with 50 blown transformers and 113 downed electrical wires.|On Willow Oak Road in Longview, Texas, a 100 foot tall oak tree fell across two vehicles with another tree on top of a home in town.
Tropical Storm, Marion
- When
- September 13, 11:00 AM CST to 6:00 PM CST
- Where
- Marion forecast zone
- Property damage
- $750,000
- Reported by
- Broadcast Media
- Coordinates
- 32.798, -94.357 (the zone’s center; the record gives no point)
Numerous trees and power lines were downed throughout the county. All of the boat docks at Johnson Creek Marina at Lake O' the Pines were destroyed. Four houseboats were destroyed, and numerous others were damaged. Houseboat owner was 6 foot waves on the lake which swamped numerous other boats on the lake as well.
Tropical Storm, Camp
- When
- September 13, 12:00 PM CST to 8:00 PM CST
- Where
- Camp forecast zone
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
The remnants of Tropical Storm Ike resulted in numerous trees and power lines downed across all of the county. Widespread power outages were reported across the county as well during the height of the storm which continued after the storm had passed.
Tropical Storm, Wood
- When
- September 13, 12:00 PM CST to 8:00 PM CST
- Where
- Wood forecast zone
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 32.786, -95.382 (the zone’s center; the record gives no point)
The remnants of Tropical Storm Ike resulted in numerous trees and power lines downed across all of the county. Widespread power outages were reported across the county as well during the height of the storm which continued after the storm had passed.
Tropical Storm, Upshur
- When
- September 13, 12:00 PM CST to 8:00 PM CST
- Where
- Upshur forecast zone
- Property damage
- $400,000
- Reported by
- Broadcast Media
- Coordinates
- 32.736, -94.941 (the zone’s center; the record gives no point)
The remnants of Tropical Storm Ike resulted in numerous trees and power lines downed across all of the county. Widespread power outages were reported across the county as well during the height of the storm which continued after the storm had passed. Upwards of 31 power poles were broken across the county. A new restaurant in Diana, Texas was crushed by a fallen tree. Another tree crushed a large shed in the Big Sandy area. A home was stuck by a tree along Hwy. 155 south in Big Sandy but no injuries were reported.
Tropical Storm, Cass
- When
- September 13, 1:00 PM CST to 8:00 PM CST
- Where
- Cass forecast zone
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 33.078, -94.344 (the zone’s center; the record gives no point)
The remnants of Hurricane Ike resulted in tropical storm force winds across portions of Cass County in northeast Texas. Scattered power outages were reported throughout the county with numerous trees and power lines downed. A few large trees were reported down in the town of Atlanta, Texas on Sycamore Street with a wood fence downed on Melrose Street. Tree damage was particularly bad in the town of Linden, Texas as well. Another tree was downed on a home at the intersection of Morse Road and Indian Hills Drive in Atlanta, Texas.
Tropical Storm, Morris
- When
- September 13, 1:00 PM CST to 8:00 PM CST
- Where
- Morris forecast zone
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 33.114, -94.733 (the zone’s center; the record gives no point)
The remnants of Tropical Storm Ike resulted in numerous trees and power lines downed across all of the county. Widespread power outages were reported across the county as well during the height of the storm which continued after the storm had passed. A business was damaged in Naples, Texas when an awning to the store was peeled back. Another business in town was also damaged.
Tropical Storm, Franklin
- When
- September 13, 1:00 PM CST to 8:00 PM CST
- Where
- Franklin forecast zone
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
The remnants of Tropical Storm Ike resulted in numerous trees and power lines downed across all of the county. Widespread power outages were reported across the county as well during the height of the storm which continued after the storm had passed.
Tropical Storm, Titus
- When
- September 13, 1:00 PM CST to 8:00 PM CST
- Where
- Titus forecast zone
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 33.217, -94.966 (the zone’s center; the record gives no point)
The remnants of Tropical Storm Ike resulted in numerous trees and power lines downed across all of the county. Widespread power outages were reported across the county as well during the height of the storm which continued after the storm had passed.
Tropical Storm, Bowie
- When
- September 13, 2:00 PM CST to 8:00 PM CST
- Where
- Bowie forecast zone
- Property damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 33.446, -94.423 (the zone’s center; the record gives no point)
The remnants of Tropical Storm Ike resulted in widespread trees and power lines downed throughout all of Bowie County, Texas. Power outages were widespread as well with numerous residents without power during the height of the storm and days afterward.
- Hurricane (Typhoon)
- A tropical cyclone with sustained winds of 64 knots (74 mph) or more, filed per forecast zone for its wind, and with separate events for its flooding, surge and tornadoes.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Illinois, September 13 to 14, 20082 deaths · 3 injured · $41 million · 14 events
- Tornadoes and Tropical Storm in Arkansas, September 13 to 14, 20081 injured · $31 million · EF1 · 55 events
- Tornadoes and Tropical Storm in Louisiana, September 13, 20086 injured · $4.5 million · EF0 · 33 events
- Tornado in Michigan, September 13, 2008$250,000 · EF2 · 1 event
- Flood in Michigan, September 13 to 17, 2008$11 million · 1 event
- Flood in Illinois, September 13 to 16, 2008$5.0 million · 1 event
- Tornadoes and Tropical Storm in Arkansas, September 13 to 14, 2008$2.4 million · EF0 · 11 events
- Flash Flood and Flooding in Michigan, September 13 to 16, 2008$2.4 million · 4 events
- Flooding in Iowa, September 13 to 15, 2008$2.0 million · 2 events
- Flash Flooding in Indiana, September 13, 2008$1.5 million · 4 events
- Flash Flood and High Wind in Arkansas, September 13 to 14, 2008$850,000 · 61 kt wind · 8 events
- Flooding in Indiana, September 13 to 16, 2008$1.0 million · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 136470, 136475, 136479, 136550, 136099, 136548, 136549, 136609, 136482, 136483, 136493, 136495, 136543, 136540, 136544, 136545, 136510, 136541, 136542, 136546, 136524.